MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Implant Pain (4561)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
After implantation the user felt pain at the implant area.When it was investigated, it seemed that no implant bed was drilled and there was buckling of the skin at the magnet site.After the revision, pain was temporarily gone, but sometime after came back (around summer 2022).Pain is at the implant area and the user is not able to wear coil over the implant for a long time because of pain.A revision surgery was done in november 2021 where the implant place was changed to be symmetrical with the contralateral implant site and proper implant bed and attachment were done.A revision surgery is planned but no date has been provided yet.
 
Event or Problem Description
After implantation the user felt pain at the implant site.During troubleshooting, it was detected that no implant bed was drilled and there was buckling of the skin at the magnet site.A revision surgery was done in (b)(6) 2021 where the implant place was changed to be symmetrical with the contralateral implant site and proper implant bed and attachment were done.After the revision, pain was temporarily gone, but eventually came back (around summer 2022).Pain is located at the implant area and therefore the user is not able to wear the coil for a long time.The device has been explanted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient experienced pain after first implantation most likely due to excessive pressure from the internal device on the skin, since no implant bed was prepared to properly accommodate it.Therefore, a revision surgery was performed that seemed to temporarily solve the issue.However, after some time the pain in the implant area reappeared.Reportedly the device was working within specification.Diagnostic imaging showed some findings that were not further specified, although requested, but that finally led to the decision to explant the device.During device removal, inflamed tissue was observed in the mastoid and implant site.However, since no relevant information about the observed tissue has been provided, it is not possible to determine the cause for the reported problem, which could include an unspecified inflammatory reaction or an infection.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process, thus no information available points to the implant being the source of infection.However, a device contribution to the subsequent development of the inflammation cannot be ruled out.The explanted device has not been received for investigation yet.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15238470
Report Number9710014-2022-00595
Device Sequence Number17754039
Product Code MCM
UDI-Device Identifier09008737366193
UDI-Public(01)09008737366193
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/08/2024
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number36631
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale